I had CABGx3 in early January 2012 and then had surgery to relieve fluid buildup in the pericardium three weeks later. I went to cardiac rehab for about 3 mos with no problems. After rehab was done I was walking anywhere from 2 to 4 miles three times a week with no angina or breathlessness. I twisted my knee on one of my walks and that put my walking on hold for a number of months. About two months ago I went back to walking and couldn't make it more than a few blocks when I started getting chest pains. I went into my cardiologist and he ordered a nuclear stress test which came back showing ischemia over the front of my heart. He thought there was probably a problem with one or more of the grafts so he ordered an angiogram. When he did that, the angio showed that all three grafts were in perfect condition. On my follow-up visit he prescribed Imdur and nitro tablets to take as needed. He didn't seem very concerned and just said to take the nitro if I have pain. I'm very frustrated and want to be sure there is no real danger if I start exercising again. If there isn't, then I can deal with the angina (knowing it's not life threatening). Anyone else have these type of symptoms after bypass surgery? I thought successful bypass surgery was supposed to relieve chest pain. BTW, I only have it when I walk and it is worse faster if I walk after a meal. Also, when I stop the pain goes away within 30 seconds or so (definitely no more than a minute). If the stress test didn't show ischemia I'd think it was acid reflux. Anyway, any comments from knowledgeable folks are welcome.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.